MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Mitral Regurgitation (1964)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 8 years 1 month post implant of this 29mm mitral bioprosthetic valve, it was explanted and replaced with a 31mm mitral bioprosthetic valve due to regurgitation and recent staph aureus endocarditis.The patient had developed shortness of breath and lower extremity edema and was placed on antibiotics.The patient had a murmur that had become more pronounced and demonstrated significant prosthetic valve mitral regurgitation, which required a mitral valve replacement.The valve was sent to the hospital lab for cultures no anaerobes were isolated and no growth resulted.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Medtronic received additional information that the intraoperative transesophageal echocardiogram (tee) showed the patient had severe mitral regurgitation.Added patient weight.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7822945
Report Number2025587-2018-02262
Device Sequence Number1574143
Product Code LWR
UDI-Device Identifier00613994688927
UDI-Public00613994688927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2015
Device Model Number310C29
Device Catalogue Number310C29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight44